Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Mobile, AL

July 1, 2007Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jul 1, 2007, 4:15 PM CDT for Okaloosa County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2007, 4:15 PM CDT (21:15 UTC)
Expired
Jul 1, 2007, 5:00 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1349 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 012115
SVRMOB
FLC091-012200-
/O.NEW.KMOB.SV.W.0095.070701T2115Z-070701T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 500 PM CDT

* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTH OF HOLT...OR ABOUT 12 MILES NORTH OF FORT WALTON BEACH...AND
  MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF HOLT BY 430 PM CDT...
  7 MILES SOUTH OF GALLIVER BY 445 PM CDT...

LAT...LON 3048 8661 3064 8653 3079 8673 3047 8676

$$
2 follow-up statements
000 
WWUS54 KMOB 012140
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
435 PM CDT SUN JUL 1 2007

FLC091-012200-
/O.CON.KMOB.SV.W.0095.000000T0000Z-070701T2200Z/
OKALOOSA FL-
435 PM CDT SUN JUL 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL OKALOOSA COUNTY...

AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 9 MILES SOUTH OF GALLIVER...ABOUT 13 MILES SOUTHWEST OF 
CRESTVIEW...OR ABOUT 14 MILES NORTHWEST OF FORT WALTON BEACH. THE 
STORM WAS MOVING WEST AT 10 MPH.

LAT...LON 3048 8661 3064 8653 3079 8673 3047 8676

$$
000 
WWUS54 KMOB 012210
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT SUN JUL 1 2007

FLC091-012216-
/O.EXP.KMOB.SV.W.0095.000000T0000Z-070701T2200Z/
OKALOOSA FL-
506 PM CDT SUN JUL 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKALOOSA COUNTY
EXPIRED AT 500 PM CDT...

THE THUNDERSTORM OVER SOUTH CENTRAL OKALOOSA COUNTY ABOUT 14 MILES 
SOUTHWEST OF CRESTVIEW IS NO LONGER SEVERE...AND THE SEVERE 
THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE AT 500 PM.  

A COUPLE OF STRONG THUNDERSTORMS ARE STILL OCCURRING OVER OKALOOSA 
COUNTY...HOWEVER...WITH THE STRONGEST STORM NOTED ALONG INTERSTATE 
10 ABOUT 4 MILES SOUTHWEST OF GALLIVER. THE PRIMARY THREATS FROM 
THIS STORM WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING  
AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE 
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK 
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED 

LAT...LON 3048 8661 3064 8653 3079 8673 3047 8676

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:01 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 1, 4:01 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
401 PM CDT SUN JUL 1 2007

.SHORT TERM (TONIGHT AND MONDAY)...WE CONTINUE TO WATCH AN UPPER
LEVEL SHEAR AXIS/TROUGH THAT EXTENDS FROM EASTERN LOUISIANA SOUTHWEST
TO NEAR TAMPA. THAT IS SHIFTING VERY SLOWLY TO THE NORTHEAST WITH
MUCH OF OUR FORECAST AREA IN THE SUBSIDENT/NVA REGION TO THE
NORTHWEST OF THE MAIN UPPER CIRCULATION (CURRENTLY ABOUT 100 MILES
SOUTHWEST OF APPALACHICOLA FLORIDA). THE AREA MOST FAVORED
SYNOPTICALLY FOR SCATTERED-NUMEROUS CONVECTION NEXT FEW HOURS IS OVER
SOUTHEAST ALABAMA AND THE BIG BEND AREA OF FLORIDA...AND TO OUR WEST
ACROSS SOUTHERN TEXAS AND LOUISIANA IN THE DIFFLUENT ZONE EAST OF
ANOTHER/LARGER UPPER SHEAR AXIS THAT EXTENDS SOUTHWARD ACROSS
OKLAHOMA AND TEXAS. CLOSER TO THE MESOSCALE...WE ARE WATCHING THE
SEABREEZE JUST NORTH OF THE COAST MOVE SLOWLY INLAND. WE ARE SEEING
ISOLATED SHOWERS/THUNDERSTORMS FIRE ALONG THAT AT THIS HOUR ACROSS
THE FL PANHANDLE AND SE MISSISSIPPI. THE COVERAGES ALONG THE
SEABREEZE WILL INCREASE A BIT MORE THROUGH 23Z AND THEREFORE WE DIDNT
TOTALLY REMOVE POPS OVER SE MISSISSIPPI AND SW ALABAMA GIVEN SOME
ISOLATED TO SCATTERED SHOWERS/TSTMS WILL FIRE IN THE LATE AFTERNOON
ALONG THE SEABREEZE. WE ALSO SEE ANOTHER WEAK CIRCULATION ALONG THE
UPPER SHEAR ZONE JUST OFF THE LOUISIANA COAST THAT IS ALSO MOVING
SLOWLY NORTHEAST (ALSO SEEN IN THE NAM). WE WILL HAVE TO WATCH TO
MAKE SURE CONVECTION DOES NOT CONCENTRATE AHEAD OF THAT...BUT FOR NOW
IT WOULD SEEM THE NARROW SUBSIDENT REGION ACROSS OUR WESTERN ZONES
WILL HOLD A BIT LONGER. FOR MONDAY...THE SHEAR AXIS REMAINS PARKED IN
OUR AREA AND A WEAK QUASI-STATIONARY SURFACE BOUNDARY MOVES
SOUTHEAST INTO OUR INTERIOR ZONES. THAT BOUNDARY...AND THE WEAK UPPER
DYNAMICS (WEAK NWLY FLOW ALOFT) WILL SUPPORT MORE CONCENTRATED
CONVECTION OVER OUR AREA TOMORROW AFTERNOON. A FEW STRONG STORMS
CANNOT BE RULED OUT GIVEN SFC-FREEZING LEVEL LAPSE RATES GET STEEPER
WITH ABUNDANTLY SFC-700 MB MOISTURE IN PLACE. THE STORMS WILL ALSO BE
PROLIFIC LIGHTNING PRODUCERS. /05

THIS AFTERNOONS WET MICROBURST RISK IS MODERATE

.LONG TERM (TUESDAY THROUGH NEXT SUNDAY)...WE CONTINUED WITH LIKELY
POPS FOR TUESDAY GIVEN REMNANTS OF THE WEAK SFC BOUNDARY OVER OUR
NORTHEAST/EASTERN ZONES AND SEVERAL WEAK MIDLEVEL IMPULSES MOVING
ACROSS. FOR THE REMAINDER OF THE EXTENDED PERIOD...WE BASICALLY MADE
NO CHANGES AND HAVE NOTHING TO ADD TO THE PREVIOUS FORECAST.  /05

&&

.MARINE...WEAK HIGH PRESSURE CENTERED JUST SOUTH OF THE LOUISIANA
COAST WILL CONTINUE OVER THE NORTH CENTRAL GULF THROUGH EARLY
TUESDAY. A WEAK FRONTAL BOUNDARY APPROACHING FROM THE NORTH...ALONG
WITH UPPER LEVEL LOW PRESSURE DISTURBANCES MOVING OVER THE AREA...WILL
GENERATED INCREASED THUNDERSTORM ACTIVITY THROUGH MID WEEK. /08

&&

.FIRE WEATHER...CHANCES OF SHOWERS AND THUNDERSTORMS INCREASE INTO
THE LIKELY CATEGORY MOST AREAS MONDAY AND AGAIN ON TUESDAY. THE
STORMS WILL BE PROLIFIC LIGHTNING PRODUCERS...BUT IN CONTRAST TO PAST
COUPLE OF DAYS THE COVERAGES OF WETTING RAINS SHOULD ALSO INCREASE.
OTHERWISE...NO CONCERNS IN THE NEAR TERM. /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  91  72  89 /  20  70  60  70
PENSACOLA   75  90  74  87 /  30  60  60  70
DESTIN      78  89  77  87 /  50  60  50  60
EVERGREEN   71  90  71  88 /  40  80  60  60
WAYNESBORO  71  90  71  90 /  50  60  60  60
CAMDEN      72  90  71  90 /  40  70  50  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

/05
/08
Hazardous weather outlook, Jul 1, 11:00 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1100 AM CDT SUN JUL 1 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1100 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE
ADJACENT GULF COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS POSSIBLY BECOMING NUMEROUS AT TIMES...
ESPECIALLY OVER INLAND SECTIONS OF ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...CAN BE EXPECTED MOSTLY DURING THE AFTERNOON AND EARLY
EVENING HOURS. DUE TO HIGHER INSTABILITIES ACROSS MUCH OF THE REGION
AND CONTINUED DEEP MOISTURE...SOME STORMS COULD BE BECOME STRONG TO
POSSIBLY SEVERE. WIND GUSTS TO AROUND 45 MPH...FREQUENT LIGHTNING
STRIKES...AND LOCALIZED...HEAVY...SHORT TERM RAINS TOTALING NEAR 2
TO POSSIBLY AS HIGH AS 3 INCHES ARE NOT OUT OF THE QUESTION IN
STRONGER THUNDERSTORMS.

THE LATEST OUTLOOK BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA
SUGGESTS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF THE AREA.
DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT ALONG WITH
ISOLATED INSTANCES OF LARGE HAIL...IN STORMS THAT BECOME SEVERE.

STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON. THE STRONGER
THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 35 TO 45 MPH...IN ADDITION
TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED THIS AFTERNOON...THROUGH THIS EVENING.

In the hours before

Special weather statement, Jul 1, 1:44 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
144 PM CDT SUN JUL 1 2007

ALZ060-011930-
COVINGTON-
INCLUDING THE CITIES OF...ANDALUSIA...
144 PM CDT SUN JUL 1 2007

...CLUSTERS OF STRONG THUNDERSTORMS BEING DETECTED OVER COVINGTON
COUNTY...

AT 144 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM BROOKS TO RIVER FALLS TO JUST
EAST OF GREEN BAY ALABAMA. THE STORMS WERE NEARLY STATIONARY.

THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...RIVER FALLS...HEATH
AND GANTT THROUGH 230 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND BRIEF WIND GUSTS OF 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:45 PM CDTMarine Weather StatementMOB75 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.